Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 455, NWS Atlanta, GA

December 9, 2009Gordon County, Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 9, 2009, 1:18 AM EST for Gordon County, Murray County, Whitfield County, Georgia. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2009, 1:18 AM EST (06:18 UTC)
Expired
Dec 9, 2009, 2:00 AM EST
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Gordon County, GA, Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 1:20 AM ESTTSTM WND DMGTilton, GAA DOZEN OR MORE TREES DOWN ACROSS SOUTHERN WHITFIELD COUNTY...WITH SOME POWERLINES DOWN. A FEW TREES ALSO REPORTED DOWN NEAR ROCKY FACE.
Dec 9, 1:24 AM ESTTSTM WND DMGResaca, GA911 INDICATED NUMEROUS TREES DOWN AND FENCES BLOWN OVER. NO SPECIFIC INFORMATION IS AVAILABLE AT THIS TIME.
Dec 9, 1:30 AM ESTTSTM WND DMGTilton, GAAT LEAST 40 TREES DOWN COUNTYWIDE...WITH MOST CONCENTRATED ACROSS SOUTH WHITFIELD.
Dec 9, 1:36 AM ESTTSTM WND DMGRamhurst, GAAROUND 8 TREES DOWN NEAR RAMHURST AND SOUTHERN PORTIONS OF MURRAY COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 12:09 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 090618
SVRFFC
GAC129-213-313-090700-
/O.NEW.KFFC.SV.W.0455.091209T0618Z-091209T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 AM EST WED DEC 9 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GORDON COUNTY IN NORTHWEST GEORGIA
  SOUTHERN MURRAY COUNTY IN NORTHWEST GEORGIA
  SOUTH CENTRAL WHITFIELD COUNTY IN NORTHWEST GEORGIA

* UNTIL 200 AM EST

* AT 116 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 14 MILES WEST OF CALHOUN...MOVING
  NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RESACA AND CHATSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER 
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3481 8459 3477 8464 3473 8465 3451 8465
      3440 8509 3442 8511 3443 8509 3451 8509
      3454 8507 3459 8508 3463 8505 3468 8505
      3485 8462
TIME...MOT...LOC 0617Z 247DEG 59KT 3454 8517

$$
2 follow-up statements
000 
WWUS52 KFFC 090649
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 AM EST WED DEC 9 2009

GAC313-090658-
/O.CAN.KFFC.SV.W.0455.000000T0000Z-091209T0700Z/
WHITFIELD GA-
149 AM EST WED DEC 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WHITFIELD COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED WHITFIELD COUNTY.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...CALL 
THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.

LAT...LON 3485 8462 3481 8459 3477 8464 3474 8465
      3451 8465 3454 8486 3469 8479
TIME...MOT...LOC 0648Z 256DEG 48KT 3469 8466 3456 8475

$$

GAC129-213-090700-
/O.CON.KFFC.SV.W.0455.000000T0000Z-091209T0700Z/
GORDON GA-MURRAY GA-
149 AM EST WED DEC 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EST
FOR SOUTHEASTERN MURRAY AND NORTHEASTERN GORDON COUNTIES...

AT 147 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RAMHURST TO AUDUBON...MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARTERS
AND OAKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3485 8462 3481 8459 3477 8464 3474 8465
      3451 8465 3454 8486 3469 8479
TIME...MOT...LOC 0648Z 256DEG 48KT 3469 8466 3456 8475

$$
000 
WWUS52 KFFC 090655
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 AM EST WED DEC 9 2009

GAC129-213-090704-
/O.EXP.KFFC.SV.W.0455.000000T0000Z-091209T0700Z/
GORDON GA-MURRAY GA-
155 AM EST WED DEC 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MURRAY AND GORDON 
COUNTIES EXPIRES AT 200 AM EST...

AT 154 AM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD 
WEAKENED AND EXITED MURRAY AND GORDON COUNTIES TO THE EAST. 

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...CALL 
THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.

LAT...LON 3485 8462 3481 8459 3477 8464 3474 8465
      3451 8465 3454 8486 3469 8479
TIME...MOT...LOC 0654Z 256DEG 48KT 3468 8455 3455 8465

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 5:30 PM EST, 7 hours 48 minutes earlier.

Area forecast discussion, Dec 8, 5:30 PM EST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EST TUE DEC 8 2009

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

CAD IN PLACE ALONG THE EASTERN SEABOARD...WITH PLENTIFUL MOISTURE
UP AND DOWN THE MISSISSIPPI VALLEY HEADED THIS WAY. STRONG LEE LOW
DEVELOPING IN THE SOUTHERN PLAINS WILL CONTINUE TO STRENGTHEN AND
HEAD EAST NORTHEAST...OCCLUDING OVER TIME. WARM FRONT WILL LIFT
NORTH OVER THE NEXT FEW HOURS...SETTLING IN PLACE ALONG THE WEDGE
BOUNDARY. STRONG ISENTROPIC LIFT AHEAD OF THE WARM FRONT WILL
ALLOW WIDESPREAD RAIN TO CONTINUE THROUGH THE AFTERNOON HOURS.
WARM SECTOR MOVING IN BEHIND THE FRONT WILL BRING THE CHANCE OF
THUNDERSTORMS...SOME POSSIBLY SEVERE...OVERNIGHT. COLD FRONT WILL
APPROACH THE REGION OVERNIGHT...PUSHING THROUGH ON WEDNESDAY. COOL
HIGH PRESSURE WILL BUILD IN BEHIND THE SYSTEM.

QPF AMOUNTS THROUGH THE EVENT LOOK TO BE SOMEWHERE IN THE 1-2
RANGE...WITH LOCALLY HIGHER AMOUNTS. THIS WILL BE ENOUGH TO PUSH
THE TYPICAL OFFENDERS BACK INTO MINOR FLOOD...BUT SHOULD NOT CAUSE
WIDESPREAD FLOODING. OF GREATER CONCERN ARE THE GRADIENT WINDS AND
SEVERE POTENTIAL. WINDS SHOULD PICK UP THIS AFTERNOON AS THE WARM
FRONT LIFTS THROUGH THE AREA. WIND ADVISORY IN PLACE THIS EVENING
AND OVERNIGHT. WINDS WILL PICK UP EVEN MORE ON WEDNESDAY ALONG AND
BEHIND THE COLD FRONT...20-30 MPH AT LEAST. HAVE UPGRADED THE WIND
ADVISORY IN THE NORTHEAST MOUNTAINS TO A HIGH WIND WARNING...AND
HAVE EXPANDED THE WIND ADVISORY ACROSS THE ENTIRE AREA. ITS
POSSIBLE WE MAY NEED TO EXPAND THE HIGH WIND WARNING...WITH
SATURATED SOILS TREES WILL LIKELY BE COMING DOWN WITH ADVISORY
CRITERIA WINDS...SO IF IT IS EXPANDED IT WOULD BE MORE OF A PUBLIC
IMPACT RATHER THAN AN ACTUAL HIGH WIND EVENT.

ALREADY SEEING A LINE OF THUNDERSTORMS STARTING TO DEVELOP ACROSS
THE LOWER MISSISSIPPI VALLEY...AND THIS WILL BE EXPANDING EAST THIS
EVENING. HELICITY VALUES OF 500-700 M2/S2 WILL BE PREVALENT ACROSS
THE STATE...ESPECIALLY NORTHEAST NEAR THE WARM/WEDGE FRONT.
INSTABILITY WILL INCREASE IN THE WARM SECTOR AHEAD OF THE COLD
FRONT...WITH SREF CAPES LESS THAN 100 J/KG BUT GFS AND NAM CAPES
RANGING FROM 200-500 J/KG ACROSS THE AREA. HOWEVER...WITH THE
AMOUNT OF HELICITY...THESE CAPES ARE PLENTY SUFFICIENT TO GET
THUNDERSTORMS...SOME POSSIBLY SEVERE. HAVE INCLUDED SEVERE WORDING
IN THE GRIDS OVERNIGHT...MAINLY ACROSS THE WESTERN PORTION OF THE
AREA. ISOLATED TORNADOES ARE CERTAINLY NOT OUT OF THE QUESTION AND
WOULD NOT BE SURPRISED TO SEE A COUPLE OVERNIGHT.

COOL HIGH PRESSURE BUILDS IN ON THURSDAY BEHIND THE FRONT...AS
MOISTURE LINGERS TO THE SOUTH.

TEMPERATURES ON WEDNESDAY WILL INCREASE INTO THE 60S BEFORE THE
FRONT MOVES THROUGH AS HIGH THETA-E AIR ADVECTS INTO THE REGION.
BY THURSDAY...HIGHS WILL DROP BACK DOWN TO NEAR 50...SO EXPECT
SOME WILD TEMPERATURE SWINGS OVER THE NEXT 48-72 HOURS.

.LONG TERM /FRIDAY THROUGH TUESDAY/...

HIGH PRESSURE IN PLACE...WITH WEAK TROUGHINESS ALOFT...FOR THE
BEGINNING OF THE EXTENDED. MOISTURE FROM ANOTHER GULF LOW WILL
BEGIN TO SPREAD OVER THE AREA FRIDAY NIGHT. GFS STILL SLIGHTLY
FASTER THAN ECMWF. HIGH PRESSURE SHIFTS EAST AND DAMS DOWN THE
EASTERN SEABOARD...AND WITH THE CAD IN PLACE ALONG WITH
OVERRUNNING MOISTURE...ITS POSSIBLE THAT PORTIONS OF NORTH
GEORGIA MAY EXPERIENCE SOME WINTRY PRECIP. THICKNESS VALUES ON THE
LATEST RUNS GENERALLY INDICATE A MOSTLY TO ALL RAIN EVENT...BUT
WOULD NOT BE TOTALLY SURPRISED TO SEE A BRIEF PERIOD OF
FREEZING/FROZEN PRECIP EARLY SATURDAY. HAVE MADE NO CHANGES TO THE
EXTENDED GRIDS AT THIS TIME GIVEN THE UNCERTAINTY...PLUS THE MODEL
TRENDS OF WARMING THE LOW LEVELS. HIGH PRESSURE MOVING IN AGAIN
SUNDAY INTO MONDAY...AND GFS AND ECMWF DIVERGE AGAIN WITH ECMWF
BRINGING A FRONT THROUGH ON MONDAY...WHILE THE GFS HOLDS OFF FOR
ANOTHER DAY OR SO. WITH THESE DISCREPANCIES SEE NO REASON TO
CHANGE THE CURRENT FORECAST...WHICH HAS SLIGHT CHANCE RAIN IN
MONDAY AND MONDAY NIGHT.

TDP

&&

.FIRE WEATHER...

RH THURSDAY AFTERNOON SHOULD DROP TO NEAR OR JUST BELOW CRITICAL
LEVELS. FUEL MOISTURES...HOWEVER...MAY NOT DROP ENOUGH TO WARRANT
FIRE WEATHER WATCH/WARNING.

TDP

&&

.AVIATION...
LIFR CEILINGS PREVAILING DURING THE NIGHT WITH LIGHT TO MODERATE
RAIN. ISOLATED THUNDERSTORMS AFTER 00Z. WEDGE IN PLACE UNTIL FRONTAL
PASSAGE AROUND 09Z. WINDS EAST TO SOUTHEAST 10 TO 15KT BECOMING
SOUTHWEST 10 TO 20KT BY 09Z. CEILINGS LIFTING TO MVFR BY 12Z AND
CONTINUING TO IMPROVE DURING THE MORNING. VISIBILITY 3 TO 5SM IN
RAIN WITH LOCAL VISIBILITY BELOW 3SM IN MODERATE RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          44  67  36  52  28 / 100  40  10  10   5
ATLANTA         46  65  34  49  29 / 100  30  10  10   5
BLAIRSVILLE     43  57  26  42  20 / 100  20  10  10   5
CARTERSVILLE    47  63  31  48  25 / 100  20  10  10   5
COLUMBUS        56  71  40  53  34 / 100  40  10  10   5
GAINESVILLE     41  62  34  50  27 / 100  30  10  10   5
MACON           55  72  40  54  32 / 100  50  10  10   5
ROME            50  61  31  49  24 / 100  20  10  10  10
PEACHTREE CITY  50  67  34  50  24 / 100  30  10  10   5
VIDALIA         58  76  43  54  34 /  70  60  10  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 6 PM EST WEDNESDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON.

HIGH WIND WARNING FROM 6 AM TO 6 PM EST WEDNESDAY FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...
PICKENS...TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 6 AM EST WEDNESDAY FOR THE FOLLOWING ZONES:
DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...TOWNS...
UNION...WHITE.

WIND ADVISORY UNTIL 6 PM EST WEDNESDAY FOR THE FOLLOWING ZONES:
CHATTOOGA...DADE...WALKER.

&&

TDP
41
Hazardous weather outlook, Dec 8, 10:25 PM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EST TUE DEC 8 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100330-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1025 PM EST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED TORNADOES POSSIBLE TONIGHT.

.SYNOPSIS...
A POWERFUL LOW PRESSURE SYSTEM WAS APPROACHING THE MID MISSISSIPPI
VALLEY THIS EVENING. ITS ASSOCIATED WARM FRONTAL BOUNDARY WAS
MOVING GRADUALLY NORTHWARD THROUGH CENTRAL GEORGIA AND SHOULD
CONTINUE NORTHWARD OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE PERIODS OF HEAVY RAIN WITH SOME MINOR
FLOODING POSSIBLE MAINLY ACROSS NORTH GEORGIA TONIGHT. STRONG
GUSTY WINDS ARE POSSIBLE OVER THE NORTH GEORGIA MOUNTAINS TONIGHT.
A FEW SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE ACROSS
NORTH AND CENTRAL GEORGIA TONIGHT INTO WEDNESDAY MORNING.

.DISCUSSION...
HIGH PRESSURE CONTINUES TO WEDGE ACROSS NORTH GEORGIA...HOWEVER A
WARM FRONT WAS PUSHING GRADUALLY NORTHWARD ACROSS THE STATE. A 70
KT SOUTHWESTERLY LOW LEVEL JET AXIS CROSSING GEORGIA WILL BRING STRONG
WINDS TO THE NORTH GA MOUNTAINS WITH SOUTH WINDS OF 15 TO 30 MPH
WITH HIGHER GUST TO 45 MPH OVER THE HIGHER ELEVATIONS THROUGH TONIGHT.
MOST OF OUR FORECAST AREA SHOULD BE IN OR NEAR THE WARM SECTOR TONIGHT
WITH MODELS SUGGESTING LIMITED BUT SUFFICIENT INSTABILITY (CAPES
GENERALLY 200-800) FOR A FEW SEVERE STORMS TONIGHT. WINDS WITH AN
ISOLATED TORNADO RISK IS THE GREATEST CONCERN GIVEN VERY STRONG
DEEP LAYER AND LOW LEVEL SHEAR. THE POTENTIAL FOR HEAVY RAIN WITH
SOME MINOR FLOODING ALSO EXISTS...BUT SHOULD ONLY SEE A TOTAL OF 1
TO 3 INCHES THROUGH WEDNESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG SOUTHWEST TO WEST WINDS BEHIND THIS FRONT WILL CONTINUE INTO
WEDNESDAY AFTERNOON OVER THE NORTH GEORGIA MOUNTAINS...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION DURING THE OVERNIGHT
HOURS ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Dec 8, 9:59 PM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
959 PM EST TUE DEC 8 2009

GAZ011-012-019-020-090330-
959 PM EST TUE DEC 8 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHWEST
BARTOW...FLOYD...CHATTOOGA AND GORDON COUNTIES UNTIL 1030 PM EST...

AT 958 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL LINE OF STRONG THUNDERSTORMS FROM CHATTOOGAVILLE TO 5 MILES
NORTH OF CAVE SPRING...MOVING NORTHEAST AT 70 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS GUSTS TO 45 MPH
ALONG WITH HEAVY RAIN. WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE
LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.

19
Local storm report, Dec 8, 10:24 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1024 PM EST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     NON-TSTM WND DMG ELLIJAY                 34.69N 84.48W
12/08/2009                   GILMER             GA   EMERGENCY MNGR

            TEN TO TWELVE TREES DOWN ACROSS THE COUNTY FROM STRONG
            NON-CONVECTIVE WINDS.

&&

RAB
Special weather statement, Dec 8, 10:29 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EST TUE DEC 8 2009

GAZ006>009-090430-
1029 PM EST TUE DEC 8 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS TO 45
MPH IN NORTHEAST GILMER...UNION...TOWNS AND FANNIN COUNTIES UNTIL
1130 PM EST...

AT 1026 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHERRY LOG...MOVING NORTHEAST AT 80 MPH.

THE GILMER COUNTY EMERGENCY MANAGER REPORTED THAT THIS THUNDERSTORM
PRODUCED SMALL HAIL AND GUSTY WINDS AS IT MOVED THROUGH GILMER
COUNTY. STRONG WINDS JUST ABOVE THE SURFACE CAN BE BROUGHT DOWN TO
THE SURFACE WITH THIS TYPE OF CONVECTIVE ACTIVITY...RESULTING IN
DOWNED TREES AND POWER LINES. SEVERAL TREES AND POWER LINES HAVE
BEEN BLOWN DOWN ACROSS GILMER COUNTY DURING THE EVENING.

19
Special weather statement, Dec 8, 10:51 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EST TUE DEC 8 2009

GAZ006>009-090445-
1051 PM EST TUE DEC 8 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS TO 45
MPH IN GILMER...UNION...TOWNS AND SOUTHERN FANNIN COUNTIES UNTIL
1145 PM EST...

AT 1049 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALONA...MOVING NORTHEAST AT 75 MPH.
ANOTHER STRONG THUNDERSTORM WAS LOCATED IN SOUTHERN MURRAY COUNTY
AND WILL QUICKLY MOVE INTO GILMER COUNTY WITHIN THE NEXT 15 MINUTES.

THESE STORMS WILL BE CAPABLE OF PRODUCING PEA-SIZED HAIL...WIND
GUSTS TO 45 MPH...AND BRIEF VERY HEAVY RAIN.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

19
Special weather statement, Dec 8, 10:53 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 PM EST TUE DEC 8 2009

GAZ005-090430-
1053 PM EST TUE DEC 8 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS TO 45
MPH IN SOUTHERN AND EASTERN MURRAY COUNTY UNTIL 1130 PM EST...

AT 1052 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF CARTERS...MOVING NORTHEAST AT 80
MPH.

PEA-SIZED HAIL...WIND GUSTS TO 45 MPH...AND BRIEF HEAVY RAIN CAN BE
EXPECTED WITH THIS THUNDERSTORM.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

19
Special weather statement, Dec 9, 12:22 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1222 AM EST WED DEC 9 2009

GAZ001-002-090545-
1222 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DADE AND WALKER
COUNTIES UNTIL 1245 AM EST...

AT 1120 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF STEPHENSVILLE...MOVING EAST AT 45
MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS NORTHERN
DADE AND NORTHERN WALKER COUNTIES THROUGH 1245 AM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE COLE
CITY...STEPHENSVILLE...TRENTON...MORGANVILLE...NEW
ENGLAND...CHATTANOOGA VALLEY...HOOKER...WILDWOOD...
FAIRVIEW...ROSSVILLE AND LOOKOUT MOUNTAIN.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 12:46 AM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker29 min
Dec 9, 1:01 AM ESTSevere Thunderstorm WarningFFCChattooga, Floyd, Walker44 min
Dec 9, 1:31 AM ESTFlash Flood WarningFFCChattooga, Floyd, Walker6 hr
Dec 9, 2:12 AM ESTRiver Flood WarningFFCForsyth, Fulton41 hr
Dec 9, 2:23 AM ESTSevere Thunderstorm WarningFFCFloyd, Polk32 min
Dec 9, 2:40 AM ESTFlash Flood WarningFFCGordon, Murray, Whitfield6 hr
Dec 9, 3:48 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Dec 9, 3:53 AM ESTSevere Thunderstorm WarningFFCCoweta, Fayette22 min
Dec 9, 3:59 AM ESTRiver Flood WarningFFCDade19 hr
Dec 9, 4:03 AM ESTSevere Thunderstorm WarningFFCClayton, Henry, Newton, Rockdale, Spalding27 min
Dec 9, 4:18 AM ESTTornado WarningFFCBarrow, Oconee, Walton27 min
Dec 9, 4:28 AM ESTSevere Thunderstorm WarningFFCButts, Clarke, Jasper, Morgan, Newton, Walton28 min
Dec 9, 4:33 AM ESTSevere Thunderstorm WarningFFCClarke, Jackson, Madison, Oconee, Oglethorpe43 min
Dec 9, 5:17 AM ESTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam, Taliaferro28 min
Dec 9, 5:44 AM ESTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren, Wilkes31 min
Dec 9, 5:50 AM ESTSevere Thunderstorm WarningFFCSumter, Webster25 min
Dec 9, 7:08 AM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox52 min
Dec 9, 7:29 AM ESTRiver Flood WarningFFCChattooga32 hr
Dec 9, 7:29 AM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Treutlen46 min
Dec 9, 8:03 AM ESTRiver Flood WarningFFCDawson, Forsyth8 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCWhitfield62 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield69 hr
Dec 9, 10:46 AM ESTRiver Flood WarningFFCMurray, Whitfield34 hr
Dec 9, 2:10 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs18 hr
Dec 9, 3:38 PM ESTRiver Flood WarningFFCFloyd, Gordon39 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.